Ask a doctor

Does Botox in Eyebrow Cause Light Sensitivity?

since having Botox to remove forehead expressive lines over right eyebrow, Right eye lid is dropping and the right eye is tearing and developed acute light sensitivity

Doctor Answers (5)

Sensitivity after Botox in Eye Area

+1

The eyelid droop may be from the effect of the Botox on a muscle called the “frontalis muscle”.  This results in skin that was elevated to descend. I’ve seen many people come in because they realized that they had extra skin over their eyes and were unconsciously raising their eyebrows to compensate for the weight of the extra skin over their eyes. The tearing may be caused by exposure because of the eye being unable to close properly. It’s best to see an Ophthalmologist to evaluate your light sensitivity.

New York Oculoplastic Surgeon
5.0 out of 5 stars 17 reviews

Eye tearing and heaviness after botox

+1

Botox, if injected, too close to the eye, right above the eyebrow in line with the pupil, can affect the position of the upper eyelid by weakening the levator muscle. If you also had some Botox injected into the lower eyelid, that might have made your lid loose and pull away from the eye making tears seem more voluminous as they may not be draining into the tear duct. But it is possible that this is occurring because the pupil is more open and a result of the light sensitivity. All this should resolve in about three months, or slightly more.  Iopidine drops may help lift the eyelid by a slight amount.  They will have to be placed in the eye a few times per day. Please see an ophthalmologist.

Web reference: http://www.thenyac.com/botox/index.html

Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Eye problems after botox

+1

Complications from Botox and Dysport are relatively rare as they are very safe and effective medications. 

However,  tou have likely described one of the possible problems which can arise after Botox injections around the eye.  If some of the medication find its way down into the upper eyelid, it can cause droopiness of the upper lid, and dilation of the pupil.  This usually can be corrected temporarily with some medicated eye drops, and will eventually resolve when the Botox wears off.  

There are some other possiblities for the cause of the problem, but I would recommend you go see the doctor who administered the injection.  They should be able to diagnose and treat the problem.

Montgomery Facial Plastic Surgeon
5.0 out of 5 stars 7 reviews

Does Botox in Eyebrow Cause Light Sensitivity?

+1

Though a very uncommon consequence of an over aggressive Botox injection, it is more common that we think. Dr Steinsapir  is correct. 

Miami Plastic Surgeon
4.5 out of 5 stars 56 reviews

Most likely BOTOX seeped into the right orbit.

+1

Pain

Take a look in the mirror and see if your right pupil is dilated relative to the left pupil.  If this is the case, then the BOTOX treatment has seemed into the right orbit affecting the levator palpebra superioris muscle- the muscle that lifts the eyelid and also the ciliary ganglion.  If the effect is profound and the onset rapid, it is likely a significant dose of BOTOX entered the orbit.  The heavy eyelid could last several months.  If this is the case, the iopidine drops will not be helpful for quite a while.  Once the do help open your eyelid, the remaining ptosis will resolve about 4 to 6 weeks later.  I would recommend that you get seen by an ophthalmologist.  Don't have service with the doctor who did this treatment again.

Web reference: http://www.lidlift.com

Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 14 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.